Arbitrary-order mixed methods for heterogeneous anisotropic diffusion on general meshes

Abstract : We devise mixed methods for heterogeneous anisotropic diffusion problems supporting general polyhedral meshes. For a polynomial degree $k\ge 0$, we use as potential degrees of freedom the polynomials of degree at most $k$ inside each mesh cell, whereas for the flux we use both polynomials of degree at most $k$ for the normal component on each face and fluxes of polynomials of degree at most $k$ inside each cell. The method relies on three ideas: a flux reconstruction obtained by solving independent local problems inside each mesh cell, a discrete divergence operator with a suitable commuting property, and a stabilization enjoying the same approximation properties as the flux reconstruction. Two static condensation strategies are proposed to reduce the size of the global problem, and links to existing methods are discussed. We carry out a full convergence analysis yielding flux-error estimates of order $(k+1)$ and $L^2$-potential estimates of order $(k+2)$ if elliptic regularity holds. Numerical examples confirm the theoretical results.
Document type :
Journal articles
Liste complète des métadonnées

Cited literature [44 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00918482
Contributor : Daniele Antonio Di Pietro <>
Submitted on : Saturday, August 1, 2015 - 2:39:32 PM
Last modification on : Thursday, December 13, 2018 - 11:36:57 AM
Document(s) archivé(s) le : Monday, November 2, 2015 - 10:13:29 AM

File

mho.pdf
Files produced by the author(s)

Identifiers

Citation

Daniele Antonio Di Pietro, Alexandre Ern. Arbitrary-order mixed methods for heterogeneous anisotropic diffusion on general meshes. IMA Journal of Numerical Analysis, Oxford University Press (OUP), 2017, 37 (1), pp.40-63. ⟨10.1093/imanum/drw003⟩. ⟨hal-00918482v3⟩

Share

Metrics

Record views

681

Files downloads

301